STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Back to Search Results |
| Model Number |
626-00-46F |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Metal Related Pathology (4530)
| Date of Event |
11/06/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An event regarding revision involving an mdm liner was reported.No specific failure mode was reported on the mdm liner.Thus, no failure mode could be confirmed.Device evaluation and results: not performed as the device was not returned for evaluation medical records received and evaluation: a review of the provided medical records indicated: an x-ray printout, undated, includes an ap of the pelvis demonstrating bilateral uncemented total hip arthroplasties.The left is reduced in nominal position, however the acetabulum is noted to be somewhat vertical with no screws.The right has one screw in the acetabulum, which is larger than the acetabulum on the left, and is protruding through the medial postacetabular wall with a suggestion of excessive version.A notch is noted at the base of the medial femoral component neck and is at a site consistent with impingement occurring on the acetabular rim.No patient demographics, no previous right hip operative reports, either primary or previous revisions, no description of findings at hip surgery or examination of explanted components are available.There is no clinical or past medical history available.The choice of a 28/minus-4 head in an mdm construct increases the likelihood of neck impingement with the resulting notch production on the femoral neck.There is no evidence this clinical situation was the result of factors associated with implant manufacturing or materials.Addendum.This addendum to my report of (b)(6) 2018 includes review of the following additional documentation: (b)(6) 2012 implant sheet: stryker products: 2 bone screws, 54 cluster acetabular shell, liner, x3 insert for adm/mdm, v40 hip stem.(b)(6) 2018 operative report: "revision right tha, removal mdm construct.Conversion to stem from competitor." post-op diagnosis: ".Impingement of femoral neck from metal acetabular liner in mdm construct." gen.Anesthesia/ post-lat approach.Evidence of metallosis.Replaced mdm with stryker 10 degree eccentric liner.Accolade stem.Extracted with flexible osteotomes and reciprocating saw.Competitor stem with 36 mm ceramic head.Cerclage wire for greater trochanteric fracture.Uncomplicated surgery.Review of this additional documentation does not alter the conclusions of my previous report.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.It was reported that the patient's right hip was revised due to impingement of femoral neck from metal acetabular liner in mdm construct.Clinician review of medical records indicate that no patient demographics, no previous right hip operative reports, either primary or previous revisions, no description of findings at hip surgery or examination of explanted components are available.There is no clinical or past medical history available.The choice of a 28/minus-4 head in an mdm construct increases the likelihood of neck impingement with the resulting notch production on the femoral neck.There is no evidence this clinical situation was the result of factors associated with implant manufacturing or materials.The root cause of the event could not be determined.If additional information become available, this investigation will be reopened.
Event or Problem Description
It was reported through the submission of a revision implant sheet that patient's right hip was revised.A 10¿ 36mm eccentric f insert was implanted.Update 07/november/2018: per rep., patient revised due to an issue with the femoral stem, which was found to be notched on the neck.An accolade tmzf stem, 28 -4 head (composition unknown), and mdm/ adm liner construct were revised to a competitor stem and head with a 10¿ 36mm eccentric f insert.Rep provided an x-ray and explant pictures and reported that additional x-rays, medical records, and further information are not available due to hospital policy.A review of the provided medical information by a clinician noted the following; the choice of a 28/minus-4 head in an mdm construct increases the likelihood of neck impingement with the resulting notch production on the femoral neck.There is no evidence this clinical situation was the result of factors associated with implant manufacturing or materials.Update 20 december 2018: unknown bone screw added to the product grid, a clinician review has stated that "the right has one screw in the acetabulum, which is larger than the acetabulum on the left, and is protruding through the medial post-acetabular wall".Update 02 sep 2021: "11/6/18 operative report post-op diagnosis: " impingement of femoral neck from metal acetabular liner in mdm construct".Gen.Anesthesia/ post-lat approach.Evidence of metallosis.